Alert archive / Florida / River Flood Warnings in 2017

River Flood Warning 18, NWS Tampa Bay, FL

August 25, 2017DeSoto County, Florida

NWS Tampa Bay, FL issued this river flood warning at Aug 25, 2017, 9:35 AM EDT for DeSoto County, Florida. It took effect at Aug 26, 2017, 7:37 AM EDT. It was in force for 9 days.

The area

The counties it named.

The facts

Issued
Aug 25, 2017, 9:35 AM EDT (13:35 UTC)
In effect from
Aug 26, 2017, 7:37 AM EDT
Expired
Sep 4, 2017, 10:22 AM EDT
In force
9 days
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Flood severity
Minor

County DeSoto County, FL

The radar

The Tampa radar (KTBW), 82 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Horse Creek near Arcadia at SR 72 (ARHF1). The gauge peaked at 15.84 ft at Aug 27, 2017, 10:00 AM EDT.

actionminormoderatemajor101508/2508/2608/2708/2808/2908/3008/3109/0109/0209/0309/0409/05
Action stage
10 ft
Minor stage
12 ft
Moderate stage
14.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02297310, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Aug 25, 9:16 AM EDT, 19 minutes earlier.

Area forecast discussion, Aug 25, 9:16 AM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
916 AM EDT Fri Aug 25 2017

.DISCUSSION...
Rain will be streaming in across the southern zones through
the day with scattered to numerous showers and storms
developing through the afternoon elsewhere. An area of low
pressure is in place across the area providing a very warm
moist airmass and allowing for the areas of rain. This will
linger for the next few days. Current forecast is on track
with this and have no updates planned.

&&

.AVIATION...
Tempos in this morning for low clouds everywhere, and also
for rain causing visibility restrictions across the southern
terminals. Rain and thunderstorm activity is expected to
expand northward through the afternoon. Winds become light
and variable after 02z.

&&

.MARINE...
Weak low pressure in place across the area will keep light
winds and scattered to numerous showers and some
thunderstorms possible for the next few days. Waterspouts
will also continue to be a possibility for the next few days
mainly from the Tampa Bay area south with more westerly flow
in place. Current forecast is handling this well and have
little change for the update.

&&

.Preliminary Point Temps/PoPs...
TPA  89  78  89  78 /  70  60  60  50
FMY  85  76  86  76 / 100  70  70  60
GIF  89  76  90  75 /  70  40  70  40
SRQ  88  77  88  76 /  70  70  60  50
BKV  92  75  90  75 /  60  40  60  50
SPG  89  79  88  78 /  60  60  60  50

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

UPDATE/AVIATION/MARINE/FIRE WEATHER...24/Hubbard
UPPER AIR...84/Austin
DECISION SUPPORT...57/McMichael
Hazardous weather outlook, Aug 25, 4:02 AM EDT, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
402 AM EDT Fri Aug 25 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-252015-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
402 AM EDT Fri Aug 25 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Rain with isolated to scattered thunderstorms are ongoing across
southwest Florida early this morning. These will continue as they
spread north...reaching the Nature coast later in the morning.
The storms will increase to scattered to numerous coverage during
the afternoon. Some thunderstorms will be capable of producing
strong gusty winds...locally heavy rains...and frequent deadly
lightning strikes. Rainfall amounts could be 2 to 3 inches but
with isolated higher amounts possible...especially for southern
areas...and result in minor and localized street and small stream
flooding. The rain and storms will trend down as they continue
overnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

...THUNDERSTORM IMPACT...
Deep moisture continues Saturday with scattered to numerous
showers and thunderstorms. Then during Sunday and Monday slightly
direr air works in from the north with isolated to scattered
showers and thunderstorms. Moisture begins to returns Tuesday
with scattered to locally numerous showers and storms through
Thursday. Thunderstorms will be capable of producing strong gusty
winds...locally heavy rains...and frequent deadly lightning
strikes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Rude

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 8:07 PM EDTSevere Thunderstorm WarningTBWCitrus, Levy23 min
Aug 24, 8:34 PM EDTSpecial Weather StatementTBWLevy56 min
Aug 25, 8:20 AM EDTAreal Flood AdvisoryTBWLee3 hr
Aug 25, 9:35 AM EDTRiver Flood WarningTBWManatee69 hr
Aug 25, 9:35 AM EDTRiver Flood WarningTBWSarasota29 days
Aug 25, 10:55 AM EDTFlood WatchTBWCharlotte, Lee, Manatee, Sarasota4 days
Aug 25, 12:34 PM EDTAreal Flood AdvisoryTBWLee3 hr
Aug 25, 5:43 PM EDTAreal Flood AdvisoryTBWDeSoto, Hardee, Manatee, Sarasota3 hr
Aug 25, 7:44 PM EDTSpecial Weather StatementTBWHillsborough31 min

Nearby

River Flood Warnings in Florida, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.